Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 51, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 4, 2010, 10:32 AM MST for Mohave County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2010, 10:32 AM MST (17:32 UTC)
- Expired
- Oct 4, 2010, 12:30 PM MST
- In force
- 118 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 9:55 AM MST, 37 minutes earlier.
Area forecast discussion, Oct 4, 9:55 AM MST, 37 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PDT MON OCT 4 2010 .SYNOPSIS...A COLD PACIFIC LOW PRESSURE SYSTEM MOVING INTO CENTRAL CALIFORNIA TODAY WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. THE STORM WILL CONTINUE TO BRING SHOWERY WEATHER AND TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL AS IT CIRCULATES OVERHEAD TUESDAY AND WEDNESDAY. THE STORM WILL FINALLY LIFT INTO THE NORTHERN INTERMOUNTAIN REGION THURSDAY AND FRIDAY ALLOWING FOR A DRYING TREND WITH TEMPERATURES RETURNING TO NEAR NORMAL FOR THE WEEKEND. && .UPDATE...CONVECTION SO FAR TODAY HAS BEEN LIMITED TO EASTERN ZONES AND OVER THE SIERRA...BUT WILL SPREAD OUT SIGNIFICANTLY THIS AFTERNOON AS A DEEP LOW PRESSURE SYSTEM CURRENTLY CENTERED RIGHT ON THE CENTRAL CA COAST WILL CONTINUE TO DROP SOUTHEAST OVER SOUTHERN CA. AS THIS TRANSITION TAKES PLACE...DIFFLUENCE ALOFT AND EFFECTIVE SHEAR WILL INCREASE ON TOP OF ALREADY UNSTABLE ATMOSPHERE. ISOLATED SEVERE STORMS LOOK LIKELY ALL DAY....AND TRAINING OF STORMS WILL LIKELY RESULT IN LOCALIZED FLOODING. -KENNEDY- && .PREV DISCUSSION... 425 AM PDT MON OCT 4 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY...AN EXTENSIVE AREA OF THUNDERSTORMS HAS DEVELOPED EARLY THIS MORNING OVER EAST CENTRAL AND NORTHEAST CALIFORNIA AHEAD OF THE TROUGH DIVING INTO THE WEST COAST. A FEW THUNDERSTORMS ALSO CONTINUED TO DEVELOP WITHIN THE FORECAST AREA OVER LINCOLN AND ESMERALDA COUNTIES WHICH GIVE EVIDENCE OF THE BROAD DYNAMIC LIFT WHICH WILL STRENGTHEN TODAY AS THE TROUGH BECOMES A CLOSED LOW OVER CENTRAL CALIFORNIA THIS AFTERNOON AND EVENING. THERE IS SUFFICIENT MOISTURE LINGERING ACROSS THE AREA...FROM THE PASSING YESTERDAY OF THE SOUTHERN CALIFORNIA LOW...THAT PRECIPITATION SHOULD BECOME FAIRLY WIDESPREAD WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA. SAN BERNARDINO COUNTY SHOULD SEE THE LEAST AMOUNT OF COVERAGE. SNOW LEVELS WILL START HIGH IN THE SOUTHERN SIERRA TODAY BUT SHOULD DROP ENOUGH TONIGHT FOR ACCUMULATING SNOW DOWN TO 8500 FEET. A WINTER WEATHER ADVISORY FOR SNOW WAS ISSUED FOR THE EAST SLOPES WITH 4 TO 7 INCHES LIKELY. THERE IS GOOD MODEL AGREEMENT IN KEEP THE CENTER OF THE SYSTEM OVER CENTRAL CALIFORNIA THROUGH WEDNESDAY. THOUGH THIS WILL KEEP THE THREAT OF SHOWERS AROUND...A DRY SLOT IS FORECAST TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS SAN BERNARDINO COUNTY AND SOUTHERN NEVADA TUESDAY AND POPS SHOULD BE AT LEAST 20-30 PERCENT LOWER THAN TODAY. MORE TRIMMING MAY BE NEED AS DETAILS OF THE DRY SLOT BECOME MORE CLEAR. HIGH TEMPERATURES WERE INCREASED A FEW DEGREES TUESDAY AND WEDNESDAY WITH THE COLD POOL STAYING FARTHER WEST. .LONG TERM...CLOSED LOW OVER THE AREA WILL START TO LIFT NORTHEAST LATE THURSDAY WITH THE NORTHERN HALF OF THE CWA SEEING THE BEST CHANCES OF PRECIPITATION AND GRADUAL DRYING ACROSS THE SOUTH. WEAK RIDGING WILL TAKE OVER BRIEFLY ON FRIDAY BEFORE ANOTHER CLOSED LOW POTENTIALLY FORMS OVER THE DESERT SOUTHWEST. THE ECMWF...WHICH HAS BEEN THE MOST CONSISTENT MODEL SHOWS THIS SECOND CLOSED LOW PINCHING OFF THE ORIGINAL LOW AND SETTLING IN OVER THE AREA WHILE THE GFS TRIES TO BRING IN ANOTHER SHORTWAVE RIDGE. FOR THIS FORECAST PACKAGE DID LEAN MORE WITH THE ECMWF WITH SLIGHTLY COOLER TEMPERATURES LATE IN THE PERIOD. EVEN WITH THE ECMWF SOLUTION IT DOES LOOK TO REMAIN DRY AS THIS SYSTEM WILL HAVE LITTLE MOISTURE TO WORK WITH. && .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ONCE AGAIN AFFECT PARTS OF THE VALLEY TODAY. IT DOES LOOK LIKE TODAY WILL BE THE BEST DAY OF SEEING MEASURABLE RAIN AT THE AIRPORT. CIGS MAY LOWER TO AROUND 6K FEET AT TIMES WITH VSBYS DROPPING TO 5 MILES OR LESS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY AND ERRATIC WINDS. UNSETTLED WEATHER WILL CONTINUE INTO WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...UNSETTLED WEATHER WILL PERSIST OVER THE NEXT SEVERAL DAYS AS AN AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE SOUTHERN CALIFORNIA COAST. GUSTY WINDS AND CIGS AROUND 5KFT WILL BE POSSIBLE IN AND NEAR ANY SHRA/TSRA ACTIVITY...WITH SCT-BKN CLOUDS AOA 10K FEET ELSEWHERE. THIS UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 4, 6:12 AM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 612 AM PDT MON OCT 4 2010 CAZ519-050700- EASTERN SIERRA SLOPES- 612 AM PDT MON OCT 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN SIERRA TODAY AS A LOW PRESSURE SYSTEM MOVES INTO CENTRAL CALIFORNIA BY THIS EVENING. COLDER AIR WITH THIS STORM WILL LOWER SNOW LEVELS TONIGHT WITH SIGNIFICANT ACCUMULATIONS EXPECTED ABOVE 8500 FEET LATE TONIGHT THROUGH TUESDAY MORNING. 4 TO 7 INCHES OF SNOWFALL CAN IS EXPECTED TO CREATE MAINLY TRAVEL DIFFICULTIES ON HIGH MOUNTAIN ROADS IN THE EAST SLOPES OF THE SOUTHERN SIERRA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS EXPECTED TO TAPER OFF TUESDAY MORNING BUT THE THREAT OF ADDITIONAL SIGNIFICANT SNOWFALL WILL PERSIST THROUGH WEDNESDAY AS THE CENTRAL CALIFORNIA STORM REMAINS IN PLACE. THOUGH TIMING OF SPECIFIC PERIODS OF SNOW IS UNCERTAIN...TOTAL SNOWFALL OF 12 TO 18 INCHES COULD OCCUR AT ELEVATIONS ABOVE 8500 FEET BEFORE THE STORM LIFTS AWAY TO THE NORTHEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520>527-NVZ014>022-050700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 612 AM PDT MON OCT 4 2010 /612 AM MST MON OCT 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY AND TONIGHT AHEAD OF A LOW PRESSURE SYSTEM MOVING INTO CENTRAL CALIFORNIA. SOUTHEAST NEVADA AND NORTHWEST ARIZONA APPEAR TO BE THE MOST FAVORABLE AREAS FOR REDEVELOPING THUNDERSTORMS THIS AFTERNOON AND EVENING. THOUGH STORMS WILL BE FAIRLY FAST MOVING...LOCALIZED HEAVY RAIN COULD LEAD TO POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF SHOWERS AND THUNDERSTORMS WILL REMAIN OVER MUCH OF THE AREA TUESDAY AND WEDNESDAY THOUGH COVERAGE SHOULD DIMINISH SOMEWHAT. THE SYSTEM WILL LIFT NORTHEAST TOWARD THE NORTHERN INTERMOUNTAIN REGION THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... INFORMAL SPOTTER ACTIVATION MAY BE NEEDED OVER MOHAVE AND CLARK COUNTIES LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:26 AM MST | Areal Flood Advisory | VEF | Clark | 2 hr |
| Oct 4, 9:49 AM MST | Severe Thunderstorm Warning | VEF | Clark | 26 min |
| Oct 4, 11:23 AM MST | Flash Flood Warning | VEF | Clark | 82 min |
| Oct 4, 11:37 AM MST | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Oct 4, 12:30 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Oct 4, 12:47 PM MST | Flash Flood Warning | VEF | Clark | 88 min |
| Oct 4, 1:59 PM MST | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Oct 4, 2:07 PM MST | Flash Flood Warning | VEF | Lincoln | 72 min |
| Oct 4, 2:21 PM MST | Flash Flood Warning | VEF | Clark | 114 min |
| Oct 4, 2:31 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 119 min |
| Oct 4, 2:53 PM MST | Severe Thunderstorm Warning | VEF | Clark | 30 min |
| Oct 4, 4:50 PM MST | Flash Flood Warning | VEF | Clark | 55 min |
| Oct 4, 4:56 PM MST | Severe Thunderstorm Warning | VEF | Nye | 34 min |
| Oct 4, 3:42 AM MST | Winter Weather Advisory | VEF | Inyo | 37 hr |
| Oct 4, 4:49 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 26 min |
| Oct 4, 2:19 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 29 min |
| Oct 4, 2:30 PM MST | Flash Flood Warning | VEF | Mohave | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.